Thunderstorm Wind, Pueblo
- When
- July 10, 4:44 PM MST
- Where
- Pueblo County, 1 mi S of Pueblo
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.250, -104.600
Damaging winds caused tree damage which left 1700 residences without power for under an hour, but 150 residences had no power for about 18 hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Damaging winds caused tree damage which left 1700 residences without power for under an hour, but 150 residences had no power for about 18 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 2:05 PM MST, 2 hours 39 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 305 PM MDT TUE JUL 10 2001 ...MAIN FORECAST CONCERNS CONTINUE TO BE COVERAGE AND INTENSITY OF DIURNAL THUNDERSTORMS ACROSS THE AREA... 12Z MID AND UPPER AIR DATA ANALYSIS CONTINUES TO SHOW QUASI- STATATIONARY HIGH PRESSURE SYSTEM ACROSS SW KANSAS/NW OKLAHOMA... WITH THE BULK OF "MONSOONAL" MOISTURE AROUND THE PERIPHERY OF THE HIGH...FROM EASTERN ARIZONA AND UTAH...ACROSS WYOMING AND INTO THE NORTHERN HIGH PLAINS. CURRENT WATER VAPOR IMAGERY INDICATING SOME MID LEVEL "DRIER" AIR MOVING ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH A WEAK DISTURBANCE NEAR THE 4 CORNERS...HELPING TO FIRE THUNDERSTORMS ACROSS SOUTHWESTERN COLORADO ATTM. ACROSS THE EASTERN MOUNTAINS THINGS SLOW TO START...DUE TO LAST NIGHTS NORTHERLY SURGE AND THE MID LEVEL DRIER AIR MOVING ACROSS THE AREA. NOT MUCH CHANGE IN THE CURRENT FORECAST THINKING...AS WEATHER PATTERN IS NOT EXPECTED TO CHANGE MUCH THROUGH THE PERIOD. STRONG MID LEVEL HIGH PRESSURE TO PERSIST ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA AREA...WITH THE WESTERN HALF CWFA STAYING ON THE FRINGES OF THE MONSOONAL MOISTURE. AT THE SURFACE...PERSIST BOUNDARY ACROSS THE SE WYOMING/NW NEB/EXTREME NE CO AND NW KS WILL KEEP THE MOST UNSTABLE AIR NORTH AND EAST OF THE AREA. MODELS HAVING HARD TIME WITH WEAK DISTURBANCES MOVING ACROSS THE GREAT BASIN...AND I AGREE WITH WITH NCEP MODEL DIAGONSTIC DISCUSSION THINKING THAT ANY DISTURBANCE SHOULD CONTINUE TO RIDE AROUND THE WESTERN SIDE OF THE RIDGE...AND NOT ACROSS THE STATE AS MODELS HAVE BEEN PROJECTING. FOR TNGT THROUGH THU NIGHT...PERSISTENCE SEEMS THE BEST WAY TO GO. WEAK SHORT WAVE ACROSS 4 CORNERS TO RIDE AROUND UPPER RIDGE INTO SOUTHWEST WYOMING TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS PERSISTING INTO THE LATE EVENING ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. LOCALLY HEAVY RAINERS POSSIBLE AS STEERING FLOW REMAINS WEAK...AND PRECIPITABLE H20S CONTINUING TO BE AROUND AND INCH. FOR THE EASTERN MOUNTAINS AND ADJACENT PLAINS...GENERALLY ISOLATED TO SCATTERED EVENING TSRA COVERAGE EXPECTED...AS WEAK SOUTHERLY STEERING FLOW TO KEEP MOST OF THE ACTIVITY MOVING NORTH...WITH THE WILDCARD BEING ANY OUTFLOW BOUNDARIES WHICH DEVELOP. FOR THE FAR EASTERN PLAINS...MID LEVEL DRY AIR AND CAP...SHOULD KEEP THINGS GENERALLY HOT AND DRY. ANOTHER MCS FORECAST TO DEVELOP ACROSS EXTREME NE CO/NW NEB AGAIN TONIGHT...WITH ANOTHER POSSIBLE NORTHERLY SURGE ACROSS THE EASTERN PLAINS LATE TNGHT/WED MORNING. WILL KEEP SAME FORECAST THINKING GOING WED AND THU...AS MID LEVEL HIGH IS NOT EXPECTED TO MOVE SIGNIFICANTLY. IN THE EXTENDED (FRI-TUES)...MODELS IN GENERAL AGREEMENT OF HIGH SLOWLY RETROGRADING WESTWARD INTO NEW MEXICO SATURDAY...AS PAC NW SYSTEM MOVES ACROSS THE NORTHERN TIER OF STATES...AND REMAINING NEARLY STATIONARY THROUGH TUE...AS EASTERN US TROUGH AMPLIFIES WITH ANOTHER PAC NW WAVE MOVING INTO THE WEST COAST. HOWEVER MODELS DISAGREE ON THE STRENGTH OF THE PAC NW WAVES AND THE AMPLITUDE OF UPPER HIGH ACROSS THE WEST. SOUTHERLY FLOW AND MOISTURE TAP SHOULD BE SHUT DOWN AS HIGH MOVES OVER NEW MEXICO...THOUGH MOISTURE WILL LIKELY BE TRAPPED UNDER THE HIGH...AND WILL KEEP SLIGHT CHANCES OF AFTERNOON AND EVENING SHOWERS ACROSS THE AREA...THOUGH BEST CHANCES SHOULD BE ACROSS THE HIGHER TERRAIN. PUB...NONE. MW
COZ058>081-101900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE JUL 10 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING FOR ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS ACROSS THE PIKES PEAK REGION AND IN THE MOUNTAINS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 2 PM THIS AFTERNOON ACROSS A GOOD PART OF THE REGION...WITH SHOWERS AND THUNDERSTORMS CONTINUING INTO THE EVENING HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE PIKES PEAK REGION...AND OVER THE MOUNTAINS AND ADJACENT HIGH VALLEYS. WITH ABUNDANT MOISTURE STILL IN PLACE...ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE....MAINLY ACROSS THE PIKES PEAK REGION. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS IN THE PIKES PEAK REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AS WELL...WITH FREQUENT AND DANGEROUS LIGHTNING. OVER THE REST OF THE MOUNTAINS OF SOUTHERN COLORADO...SCATTERED THUNDERSTORMS WILL OCCUR. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 1/2 INCH IN DIAMETER...AND LOCALLY HEAVY RAINS. ACROSS THE FAR EASTERN PLAINS OF COLORADO...THE ATMOSPHERE WILL LIKELY REMAINED BE CAPPED...AND NO SIGNIFICANT THUNDERSTORM ACTIVITY IS EXPECTED.
The Pueblo radar (KPUX), 43 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259566, 5259567.